1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Pfizer Recalls Some Antidepressants After Drug Mix-up

By Hey :-), Mar 7, 2014 | | |
  1. Hey :-)
    Two lots of Pfizer’s antidepressant drug Effexor XR (venlafaxine HCl) are being recalled because they may contain capsules of another drug called Tikosyn (dofetilide), which is used to treat heart rhythm disorders.

    The recall also includes one lot of generic Greenstone brand venlafaxine HCl capsules, the U.S. Food and Drug Administration said Friday.

    The agency said that unknowingly taking Tikosyn could have serious and potentially fatal consequences.

    The recall is for:

    *one lot of 30-count Effexor XR 150-milligram extended-release capsules,

    *one lot of 90-count Effexor XR 150-milligram extended-release capsules,

    *one lot of 90-count Greenstone venlafaxine HC1 150-milligram extended-release capsules.

    The Pfizer drug lot numbers are V130142 and V130140, and have an expiration date of October 2015. The Greenstone lot number is V130014, which has an expiration date of August 2015.

    The voluntary recall comes after a pharmacist found that a bottle of Effexor XR contained one capsule of Tikosyn 0.25 milligram, the FDA said.

    The agency advises pharmacists to immediately halt sales of the recalled lots of the drugs and notify customers who’ve been sold the drugs. Patients with the recalled medicines should contact their doctor and/or return them to their pharmacy.

    Patients who have been prescribed Effexor XR/Venlafaxine HCl but think they may have mistakenly taken a Tikosyn capsule should immediately contact their doctor or a hospital, Pfizer said.

    They should monitor themselves for signs of abnormal heartbeat and seek medical help if they feel faint, become dizzy, or have a fast heartbeat, the drug maker said.

    For more information about the recall, call Pfizer at 1-800-438-1985, Monday to Thursday 9 a.m. to 8 p.m. ET or Friday from 9 a.m. to 5 p.m. ET.


    7 March 2014
    Health
    http://news.health.com/2014/03/07/pfizer-recalls-some-antidepressants-after-drug-mixup/

Comments

  1. CannabisBenzoBuddie
    Really? There gonna recall Ton of drugs over 1 pill?! No wonder shit costs a fortune these days... Just send out a memo.. if you notice a pill that don't match what you normally take.. DONT TAKE THAT PILL! ... Then again it should never reach the consumer if the pharmacist is doing their job to begin with...

    Interesting how FDA and drug companies choose to operate..
To make a comment simply sign up and become a member!